Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 42, NWS Shreveport, LA

March 27, 2017Caldwell Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2017, 6:22 PM CDT for Caldwell Parish, Winn Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2017, 6:22 PM CDT (23:22 UTC)
Expired
Mar 27, 2017, 7:15 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caldwell Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 115 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

125 
WUUS54 KSHV 272322
SVRSHV
LAC021-127-280015-
/O.NEW.KSHV.SV.W.0042.170327T2322Z-170328T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
622 PM CDT MON MAR 27 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern Caldwell Parish in north central Louisiana...
  Northeastern Winn Parish in north central Louisiana...

* Until 715 PM CDT

* At 621 PM CDT, a severe thunderstorm was located 12 miles northwest
  of Olla, or 14 miles east of Winnfield, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Columbia, Clarks, Grayson, Riverton, Kelly and Spaulding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3192 9244 3205 9248 3220 9210 3197 9201
TIME...MOT...LOC 2321Z 251DEG 15KT 3200 9241 

HAIL...1.00IN
WIND...60MPH
 
$$

06
1 follow-up statement
111 
WWUS54 KSHV 280012
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
712 PM CDT MON MAR 27 2017

LAC021-127-280019-
/O.EXP.KSHV.SV.W.0042.000000T0000Z-170328T0015Z/
Caldwell LA-Winn LA-
712 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CALDWELL AND
NORTHEASTERN WINN PARISHES WILL EXPIRE AT 715 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with this thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for 
Southwest Caldwell and Northern La Salle Parish near Olla until 
745 PM CDT.

LAT...LON 3192 9244 3205 9248 3220 9210 3197 9201
TIME...MOT...LOC 0009Z 262DEG 14KT 3195 9224 

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:25 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 27, 2:25 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
225 PM CDT Mon Mar 27 2017

.DISCUSSION...
Scattered showers and isolated thunderstorms moving east across
north Louisiana this afternoon ahead of a frontal boundary from
Tyler to near De Queen. Frontal boundary to linger along the
interstate 20 corridor through Tuesday night before lifting up as
a warm front. Scattered showers and thunderstorms possible in
vicinity of the front as it lingers across the area.

A large upper trough over the Texas panhandle will support strong
to severe thunderstorms across the east Texas and southeast
Oklahoma on Wednesday afternoon. Storms to shift east across
Arkansas and Louisiana during the evening hours. An enhanced risk
of severe weather is posted across much of the heart of the
Arklatex with a slight risk of severe weather along and southeast
of a line from El Dorado to Lufkin. Tornadoes, hail, and damaging
winds are all possible with these storms.

Lingering precipitation expected across the region on Thursday
morning with dry air advection following a cold front bringing
gradual clearing from the west through the afternoon.

Surface and upper-ridge to build across the region, maintaining
dry conditions through Saturday. However, another storm system to
bring heavy rain and a chance of strong to severe thunderstorms
late in the weekend.

Temperatures throughout the forecast period to range from highs in
the lower 80s through Wednesday and mid to upper 70s through the
remainder of the week into the weekend. Otherwise, low
temperatures in the 50s forecast through the forecast period.
/05/

&&

.PREV DISCUSSION... /issued 106 PM CDT Mon Mar 27 2017/

AVIATION...
Cigs mainly low vfr with ocnl mvfr decks persisting, especially
over ne TX, into the aftn. SW winds 10 to 15 kts across most of
area south and east of boundary, and w-nw wind to the north and
west. Most winds becmg lgt after 28/00z.  A weak frontal boundary
near I-30 corridor will move slightly south and stall. Overnight
cigs and vsbys to lower further to ocnl ifr, with only ocnl mvfr
conditions south of boundary. South winds to begin increasing to
near 10 kts by around 28/15z Tue across ne TX terminals as well,
with a more rapid improvement to vfr conditions across those
areas./VII/.

PREV DISCUSSION... /issued 1057 AM CDT Mon Mar 27 2017/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  84  67  83 /  20  20  20  50
MLU  64  82  64  84 /  30  20  10  20
DEQ  51  76  62  75 /   0  10  30  80
TXK  56  78  64  78 /  10  20  30  70
ELD  59  79  63  81 /  20  20  20  30
TYR  63  83  68  78 /  10  20  30  80
GGG  63  83  68  79 /  20  20  20  80
LFK  67  86  69  82 /  30  20  20  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/07
Hazardous weather outlook, Mar 27, 11:52 AM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1152 AM CDT Mon Mar 27 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1152 AM CDT Mon Mar 27 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...north central Louisiana...
northwest Louisiana...southeast Oklahoma...east Texas and
northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered showers and thunderstorms will be possible
this afternoon ahead of a cold front that will slowly push
southeast across the region. Convection should be limited to
Southwest Arkansas, North Louisiana, and Deep East Texas.
However, no hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms to increase in intensity on Wednesday
afternoon and evening ahead of an upper-level storm system.
Severe thunderstorms possible as convection spreads east across
the region. Damaging winds, isolated tornadoes, hail, and locally
heavy rainfall will be possible, with the severe weather threat
diminishing from west to east late Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through
tonight.

05

In the hours before

Special weather statement, Mar 27, 4:38 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
438 PM CDT MON MAR 27 2017

LAZ019>022-272230-
Caldwell-Winn-La Salle-Grant-
438 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT...SOUTH
CENTRAL CALDWELL...LA SALLE AND SOUTHEASTERN WINN PARISHES...

At 436 PM CDT, a strong thunderstorm was located 15 miles southeast
of Winnfield, moving northeast at 20 mph. Hail to one half inch
diameter possible with this storms, and other storms developing in
the Jena and Olla areas.

Locations impacted include...
Jena, Olla, Midway, Urania, Tullos, Georgetown, Spaulding, Zenoria,
Burlington, Standard, Rochelle and Kelly.

LAT...LON 3161 9251 3177 9262 3207 9201 3158 9201
TIME...MOT...LOC 2136Z 240DEG 16KT 3173 9250

VII
Special weather statement, Mar 27, 5:43 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
543 PM CDT MON MAR 27 2017

LAZ013-019-272345-
Winn-Jackson-
543 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON AND
NORTHEASTERN WINN PARISHES...

At 542 PM CDT, a strong thunderstorm was located near Winnfield,
moving northeast at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Winnfield, Dodson, Sikes, Joyce and Hudson.

LAT...LON 3187 9262 3204 9281 3233 9234 3229 9231
      3203 9231
TIME...MOT...LOC 2242Z 233DEG 18KT 3199 9262

vii

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:38 PM CDTSpecial Weather StatementSHVLaSalle52 min
Mar 27, 5:43 PM CDTSpecial Weather StatementSHVWinn62 min
Mar 27, 6:41 PM CDTSevere Thunderstorm WarningSHVCaldwell, LaSalle, Winn64 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.